Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 51, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jul 29, 2011, 6:12 PM CDT for Oldham County, Potter County, Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2011, 6:12 PM CDT (23:12 UTC)
- Expired
- Jul 29, 2011, 7:00 PM CDT
- In force
- 48 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
Counties Oldham County, TX, Potter County, TX
The radar
The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.2 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 509 J/kg
- Mixed-layer CIN
- -219 J/kg
- Mixed-layer LCL
- 1469 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
435 WUUS54 KAMA 292312 SVRAMA TXC359-375-300000- /O.NEW.KAMA.SV.W.0051.110729T2312Z-110730T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 612 PM CDT FRI JUL 29 2011 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN OLDHAM COUNTY IN THE PANHANDLE OF TEXAS WEST CENTRAL POTTER COUNTY IN THE PANHANDLE OF TEXAS * UNTIL 700 PM CDT * AT 609 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BOYS RANCH...OR ABOUT 21 MILES NORTHEAST OF VEGA...MOVING WEST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... BOYS RANCH... VALLEY DE ORO... PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. && LAT...LON 3541 10257 3562 10254 3557 10207 3539 10211 TIME...MOT...LOC 2312Z 099DEG 9KT 3550 10221 $$ TB
3 follow-up statements
295 WWUS54 KAMA 292326 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 626 PM CDT FRI JUL 29 2011 TXC375-292335- /O.CAN.KAMA.SV.W.0051.000000T0000Z-110730T0000Z/ POTTER TX- 626 PM CDT FRI JUL 29 2011 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL POTTER COUNTY IS CANCELLED... AT 625 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD MOVED OUT OF POTTER COUNTY. THEREFORE THE SEVERE THUNDERSTORM WARNING IS CANCELLED. LAT...LON 3556 10220 3543 10220 3541 10257 3562 10254 TIME...MOT...LOC 2325Z 093DEG 10KT 3551 10226 $$ TXC359-300000- /O.CON.KAMA.SV.W.0051.000000T0000Z-110730T0000Z/ OLDHAM TX- 626 PM CDT FRI JUL 29 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR NORTHEASTERN OLDHAM COUNTY... AT 623 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BOYS RANCH...OR ABOUT 20 MILES NORTHEAST OF VEGA...MOVING WEST AT 10 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3556 10220 3543 10220 3541 10257 3562 10254 TIME...MOT...LOC 2325Z 093DEG 10KT 3551 10226 $$ TB
537 WWUS54 KAMA 292341 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 641 PM CDT FRI JUL 29 2011 TXC359-300000- /O.CON.KAMA.SV.W.0051.000000T0000Z-110730T0000Z/ OLDHAM TX- 641 PM CDT FRI JUL 29 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR CENTRAL OLDHAM COUNTY... AT 636 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER NORTH CENTRAL OLDHAM COUNTY...OR ABOUT 19 MILES NORTH OF VEGA...MOVING WEST AT 10 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3556 10232 3544 10232 3541 10257 3562 10254 TIME...MOT...LOC 2341Z 095DEG 11KT 3553 10243 $$ TB
222 WWUS54 KAMA 292356 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 656 PM CDT FRI JUL 29 2011 TXC359-300006- /O.EXP.KAMA.SV.W.0051.000000T0000Z-110730T0000Z/ OLDHAM TX- 656 PM CDT FRI JUL 29 2011 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL OLDHAM COUNTY WILL EXPIRE AT 700 PM CDT... AT 656 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD EXITED THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 3556 10232 3544 10232 3541 10257 3562 10254 TIME...MOT...LOC 2356Z 095DEG 11KT 3553 10249 $$ TB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 3:03 PM CDT, 3 hours 9 minutes earlier.
Area forecast discussion, Jul 29, 3:03 PM CDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 303 PM CDT FRI JUL 29 2011 .DISCUSSION... NOW STATIONARY FRONT REMAINS APPROXIMATELY ALONG A LINE FROM TULIA TO HIGGINS. NOT ONLY IS THERE A MODEST TEMPERATURE GRADIENT ACROSS THE FRONT...BUT SO FAR...THIS SEEMS TO ALSO BE THE MAIN FOCUS FOR CONVECTION. WITH THE FRONT REMAINING IN THE AREA AT LEAST THROUGH TONIGHT...BEFORE WASHING OUT...KEPT MENTION OF THUNDERSTORMS THROUGH 12Z. THE NEXT CONCERN WILL BE THE EFFECT...OR LACK THEREOF...THAT THE REMNANTS OF TROPICAL STORM DON WILL HAVE ON THE PANHANDLE REGION. SOUTHERLY AND SOUTHEASTERLY FLOW REMAINS IN PLACE OVER THE REGION THROUGH THE WEEKEND...THIS SHOULD ALLOW FOR THE MOISTURE PLUME ASSOCIATED WITH TROPICAL STORM DON TO SPREAD FURTHER NORTH INTO TEXAS. HOWEVER...THINK THE OPPORTUNITY FOR RAIN IN THE TEXAS PANHANDLE WILL BE LIMITED AND BRIEF...IF ANY OPPORTUNITY AT ALL. IT WILL BE A RACE TO SEE IF THE MOISTURE CAN ADVECT UP HERE BEFORE SUBSIDENCE ASSOCIATED WITH THE BUILDING UPPER LEVEL HIGH MINIMIZES THE POTENTIAL FOR ANY STORMS TO DEVELOP. HOWEVER...CONSIDERING THAT TS DON IS MOVING FASTER TO THE WEST AS COMPARED TO YESTERDAY...HAVE INCLUDED A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE SOUTHERN TEXAS PANHANDLE TOMORROW AFTERNOON. FOR MUCH OF THE REST OF THE WEEK...IT WILL BE A FAMILIAR STORY TO THE REGION. THE RIDGE BUILDS BACK WEST...AND REMAINS ENTRENCHED OVER THE HIGH PLAINS FOR MUCH OF THE WEEK...BRINGING A RETURN TO MORE HOT AND DRY WEATHER FOR THE PANHANDLES. BOTH THE GFS AND THE ECMWF ARE SHOWING A COLD FRONT DIGGING SOUTH INTO THE PANHANDLES BEFORE STALLING OVER THE REGION WEDNESDAY NIGHT. HOWEVER...GIVEN THAT THE UPPER LEVEL RIDGE IS NOT EXPECTED TO WEAKEN ANY UNTIL THURSDAY AT THE EARLIEST...THINK THAT THE MODELS ARE TOO FAST WITH THE SURFACE FRONT. THEREFORE...DID NOT MENTION ANY CHANCE FOR PRECIPITATION UNTIL THURSDAY. JOHNSON && .FIRE WEATHER... RELATIVELY LIGHT WINDS...TEMPERATURES CLOSER TO NORMAL...AND RELATIVELY HIGH ATMOSPHERIC MOISTURE WILL PRECLUDE ANY ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS THROUGH THE WEEKEND. HOWEVER...LIGHTNING FROM THUNDERSTORMS TONIGHT AND TOMORROW AFTERNOON COULD CAUSE A FIRE WEATHER CONCERN...MAINLY IN THE SOUTHERN TEXAS PANHANDLE. BY MONDAY...THE UPPER LEVEL RIDGE WILL ONCE AGAIN BE OVER THE REGION LEADING TO TEMPERATURES ONCE AGAIN WELL ABOVE NORMAL. IN ADDITION...A SURFACE TROUGH COULD RESULT IN INCREASING SOUTHERLY WINDS ESPECIALLY MONDAY AND TUESDAY. HOWEVER...THERE IS SOME UNCERTAINTY IN HOW FAR SOUTH THIS TROUGH WILL BE. IT COULD STAY IN KANSAS AND COLORADO...IN WHICH CASE WINDS ACROSS THE PANHANDLES WOULD REMAIN LIGHT. THROUGH THE REST OF THE WEEK...WINDS SHOULD BE RELATIVELY LIGHT. JOHNSON && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 66 94 70 96 70 / 30 20 5 5 0 BEAVER OK 70 101 73 104 73 / 50 5 5 5 0 BOISE CITY OK 67 93 69 99 70 / 50 5 10 5 0 BORGER TX 72 99 74 101 75 / 40 10 5 5 0 BOYS RANCH TX 68 97 71 99 71 / 50 20 5 5 0 CANYON TX 65 94 69 96 67 / 30 20 5 5 0 CLARENDON TX 71 102 73 98 73 / 20 20 5 5 0 DALHART TX 65 93 67 97 68 / 50 10 10 5 0 GUYMON OK 69 100 71 101 73 / 50 5 5 5 0 HEREFORD TX 63 94 67 94 66 / 40 20 5 5 0 LIPSCOMB TX 71 100 73 100 74 / 30 10 5 5 0 PAMPA TX 69 96 71 97 71 / 30 20 5 5 0 SHAMROCK TX 74 100 73 99 72 / 20 20 5 5 0 WELLINGTON TX 74 101 74 101 72 / 20 20 5 5 0 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 11/16
Hazardous weather outlook, Jul 29, 2:57 PM CDT, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 257 PM CDT FRI JUL 29 2011 OKZ001>003-TXZ001>020-301100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 257 PM CDT FRI JUL 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES THROUGH TONIGHT. SEVERE WEATHER IS NOT EXPECTED...BUT WIND GUSTS TO AROUND 50 MPH AND LOCALLY HEAVY RAIN WILL BE POSSIBLE WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL BE POSSIBLE SATURDAY AFTERNOON ACROSS THE SOUTHERN TEXAS PANHANDLE...AND AGAIN THURSDAY AND THURSDAY NIGHT ACROSS THE OKLAHOMA AND NORTHERN TEXAS PANHANDLE. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME...HOWEVER WIND GUSTS TO AROUND 50 MPH AND LOCALLY HEAVY RAINFALL CAN BE EXPECTED WITH THE STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SCHNEIDER
In the hours before
Local storm report, Jul 29, 3:53 PM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
353 PM CDT FRI JUL 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM TSTM WND DMG 5 W GROOM 35.20N 101.19W
07/29/2011 CARSON TX LAW ENFORCEMENT
TRUCK BLOWN OFF THE ROAD AT MILE MARKER 113 ON
INTERSTATE 40
&&
CORRECTED EVENT TIME
EVENT NUMBER AMA1100354
SFJSpecial weather statement, Jul 29, 4:13 PM CDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 413 PM CDT FRI JUL 29 2011 TXZ016-017-292215- DEAF SMITH TX-RANDALL TX- 413 PM CDT FRI JUL 29 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 515 PM CDT FOR RANDALL AND DEAF SMITH COUNTIES. AT 411 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 10 MILES SOUTHEAST OF BUFFALO LAKE...OR ABOUT 14 MILES SOUTH OF CANYON...MOVING WEST AT 10 MPH. ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. KJS
Special weather statement, Jul 29, 4:40 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 440 PM CDT FRI JUL 29 2011 TXZ008-009-292245- HUTCHINSON TX-ROBERTS TX- 440 PM CDT FRI JUL 29 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 545 PM CDT FOR ROBERTS AND HUTCHINSON COUNTIES. AT 438 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 19 MILES EAST OF STINNETT...OR ABOUT 21 MILES NORTHEAST OF BORGER...MOVING WEST AT 15 MPH. ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. KJS
Special weather statement, Jul 29, 5:09 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 509 PM CDT FRI JUL 29 2011 TXZ012-292315- POTTER TX- 509 PM CDT FRI JUL 29 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 615 PM CDT FOR POTTER COUNTY. AT 505 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 13 MILES EAST OF VALLEY DE ORO...OR ABOUT 14 MILES NORTH OF AMARILLO...MOVING WEST AT 5 MPH. ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. KJS
Special weather statement, Jul 29, 5:12 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 512 PM CDT FRI JUL 29 2011 TXZ016-017-292315- DEAF SMITH TX-RANDALL TX- 512 PM CDT FRI JUL 29 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 615 PM CDT FOR RANDALL AND DEAF SMITH COUNTIES. AT 510 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 3 MILES SOUTHWEST OF DAWN...OR ABOUT 10 MILES EAST OF HEREFORD...MOVING WEST AT 5 MPH. ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. KJS
Special weather statement, Jul 29, 5:59 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 559 PM CDT FRI JUL 29 2011 TXZ011-012-292330- OLDHAM TX-POTTER TX- 559 PM CDT FRI JUL 29 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 630 PM CDT FOR POTTER AND OLDHAM COUNTIES. AT 555 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 2 MILES NORTH OF VALLEY DE ORO...OR ABOUT 24 MILES NORTHEAST OF VEGA...MOVING WEST AT 10 MPH. HAIL UP TO THE SIZE OF NICKELS AND WINDS AROUND 50 MPH ARE POSSIBLE.
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 3:49 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Gray | 39 min |
| Jul 29, 4:02 PM CDT | Severe Thunderstorm Warning | AMA | Roberts | 34 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.